Duke Mathematical Journal

Generalized Heegner cycles and p-adic Rankin L-series

Massimo Bertolini, Henri Darmon, and Kartik Prasanna
Appendix by Brian Conrad

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This article studies a distinguished collection of so-called generalized Heegner cycles in the product of a Kuga–Sato variety with a power of a CM elliptic curve. Its main result is a p-adic analogue of the Gross–Zagier formula which relates the images of generalized Heegner cycles under the p-adic Abel–Jacobi map to the special values of certain p-adic Rankin L-series at critical points that lie outside their range of classical interpolation.

Article information

Source
Duke Math. J., Volume 162, Number 6 (2013), 1033-1148.

Dates
First available in Project Euclid: 22 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1366639399

Digital Object Identifier
doi:10.1215/00127094-2142056

Mathematical Reviews number (MathSciNet)
MR3053566

Zentralblatt MATH identifier
1302.11043

Subjects
Primary: 11G40: $L$-functions of varieties over global fields; Birch-Swinnerton-Dyer conjecture [See also 14G10]
Secondary: 11G35: Varieties over global fields [See also 14G25] 11G15: Complex multiplication and moduli of abelian varieties [See also 14K22] 11G05: Elliptic curves over global fields [See also 14H52]

Citation

Bertolini, Massimo; Darmon, Henri; Prasanna, Kartik. Generalized Heegner cycles and $p$ -adic Rankin $L$ -series. Duke Math. J. 162 (2013), no. 6, 1033--1148. doi:10.1215/00127094-2142056. https://projecteuclid.org/euclid.dmj/1366639399


Export citation

References

  • [B] L. Berger, “An introduction to the theory of $p$-adic representations” in Geometric Aspects of Dwork Theory, Vol. I (Padova, 2001), Walter de Gruyter, Berlin, 2004, 255–292.
  • [BDP1] M. Bertolini, H. darmon, and K. Prasanna, $p$-adic Rankin $L$-series and rational points on CM elliptic curves, Pacific J. Math. 260 (2012), 261–303.
  • [BDP2] Massimo Bertolini, Henri Darmon and Kartik Prasanna, Chow–Heegner points on CM elliptic curves and values of $p$-adic $L$-series, to appear in Int. Math. Res. Not. IMRN, preprint.
  • [BDP3] Massimo Bertolini, Henri Darmon and Kartik Prasanna, $p$-adic $L$-functions and the coniveau filtration on Chow groups, in preparation.
  • [Bl1] S. Bloch, Algebraic cycles and values of $L$-functions. J. Reine Angew. Math. 350 (1984), 94-108.
  • [Bl2] Bloch, Spencer, Algebraic cycles and values of $L$-functions, II, Duke Math. J. 52 (1985), 379-397.
  • [Bp] D. Bump, Automorphic Forms and Representations, Cambridge Stud. Adv. Math. 55, Cambridge Univ. Press, Cambridge, 1997.
  • [Ca1] F. Castella, Heegner cycles and higher weight specializations of big Heegner points, in preparation.
  • [C1] R. F. Coleman, Torsion points on curves and $p$-adic abelian integrals, Ann. of Math. (2) 121 (1985), 111–168.
  • [C2] Coleman, Robert F., Reciprocity laws on curves, Compos. Math. 72 (1989), 205–235.
  • [C3] Coleman, Robert F., “A $p$-adic Shimura isomorphism and $p$-adic periods of modular forms” in $p$-adic Monodromy and the Birch and Swinnerton-Dyer Conjecture (Boston, 1991), Contemp. Math. 165, Amer. Math. Soc., Providence, 1994, 21–51.
  • [CI] R. F. Coleman and A. Iovita, Hidden structures on semistable curves, Astérisque 331 (2010), 179–254.
  • [Cn] B. Conrad, Arithmetic moduli of generalized elliptic curves, J. Inst. Math. Jussieu 6 (2007), 209–278.
  • [De1] P. Deligne, “Formes modulaires et représentations $\ell$-adiques” in Séminaire Bourbaki, 1968–1969, no. 355, Soc. Math. France, Paris, 1969, 139–172. Zbl 0206.49901.
  • [De2] P. Deligne, Équations différentielles à points singuliers réguliers, Lecture Notes in Math. 163, Springer, Berlin, 1970.
  • [DeR] P. Deligne and M. Rapoport, “Les schémas de modules de courbes elliptiques” in Modular Functions of One Variable, II (Antwerp, 1972), Lecture Notes in Math. 349, Springer, Berlin, 1973, 143–316.
  • [DS] F. Diamond and J. Shurman, A First Course in Modular Forms, Grad. Texts in Math. 228, Springer, New York, 2005.
  • [Fa] G. Faltings, “Crystalline cohomology and $p$-adic Galois-representations” in Algebraic Analysis, Geometry, and Number Theory (Baltimore, 1988), Johns Hopkins Univ. Press, Baltimore, 1989, 25–80.
  • [Fo] J.-M. Fontaine, “Modules galoisiens, modules filtrés et anneaux de Barsotti–Tate” in Journées de géométrie algébrique de Rennes, Vol. III (Rennes, 1978), Astérisque 65, Soc. Math. France, Paris, 1979, 3–80.
  • [FoI] J.-M. Fontaine and L. Illusie, “$p$-adic periods: A survey” in Proceedings of the Indo-French Conference on Geometry (Bombay, 1989), Hindustan Book Agency, Delhi, 1993, 57–93.
  • [FK] E. Freitag and R. Kiehl, Étale Cohomology and the Weil Conjecture, Ergeb. Math. Grenzgeb. (3) 13, Springer, Berlin, 1988.
  • [Go] F. Q. Gouvêa, Arithmetic of $p$-adic Modular Forms, Lecture Notes in Math. 1304, Springer, Berlin, 1988.
  • [GZ] B. H. Gross and D. B. Zagier, Heegner points and derivatives of $L$-series, Invent. Math. 84 (1986), 225–320.
  • [EGA] A. Grothendieck, Eléments de géométrie algébrique, IV: Étude locale des schémas et des morphismes de schémas, Publ. Math. Inst. Hautes Études Sci. 4, 8, 11, 17, 20, 24, 28, 32, 1960–7.
  • [HK1] M. Harris and S. S. Kudla, The central critical value of a triple product L-function, Ann. of Math. (2) 133 (1991), 605–672.
  • [HK2] M. Harris and S. S. Kudla, Arithmetic automorphic forms for the nonholomorphic discrete series of $\mathrm{GSp}(2)$, Duke Math. J. 66 (1992), 59–121.
  • [Hi1] H. Hida, A $p$-adic measure attached to the zeta functions associated with two elliptic modular forms, II, Ann. Inst. Fourier (Grenoble) 38 (1988), 1–83.
  • [Hi2] Hida, Haruzo, Elementary Theory of L-functions and Eisenstein Series, London Math. Soc. Stud. Texts 26, Cambridge Univ. Press, Cambridge, 1993.
  • [Hi3] Hida, Haruzo, Central critical values of modular Hecke L-functions, Kyoto J. Math. 50 (2010), 777–826.
  • [Hi4] Hida, Haruzo, CM periods, $L$-values and the CM main conjecture, in preparation.
  • [I] L. Illusie, Cohomologie de de Rham et cohomologie étale $p$-adique (d’après G. Faltings, J.-M. Fontaine, et al.), Astérisque 189-190 (1990), 325–374, Séminaire Bourbaki 1989/1990, no. 726.
  • [IS] A. Iovita and M. Spiess, Derivatives of $p$-adic $L$-functions, Heegner cycles and monodromy modules attached to modular forms, Invent. Math. 154 (2003), 333–384.
  • [J] H. Jacquet, Automorphic Forms on $\mathrm{GL}(2)$, Part II, Lecture Notes in Math. 278, Springer, Berlin, 1972.
  • [JL] H. Jacquet and R. P. Langlands, Automorphic Forms on $\mathrm{GL}(2)$, Lecture Notes in Math. 114, Springer, Berlin, 1970.
  • [Ka1] N. M. Katz, Nilpotent connections and the monodromy theorem: Applications of a result of Turrittin, Publ. Math. Inst. Hautes Études Sci. 39 (1970), 175–232.
  • [Ka2] Katz, Nicholas M., “$p$-adic properties of modular schemes and modular forms” in Modular Functions of One Variable, III (Antwerp, 1972), Lecture Notes in Math. 350, Springer, Berlin, 1973, 69–190.
  • [Ka3] Katz, Nicholas M., “Travaux de Dwork” in Séminaire Bourbaki 1971/1972, no. 409, Lecture Notes in Math. 317, Springer, Berlin, 1973, 167–200.
  • [Ka4] Katz, Nicholas M., $p$-adic $L$-functions for CM fields, Invent. Math. 49 (1978), 199–297.
  • [K] D. Knutson, Algebraic Spaces, Lecture Notes in Math. 203, Springer, Berlin, 1971.
  • [MW] K. Martin and D. Whitehouse, Central $L$-values and toric periods for $\mathrm{GL}(2)$, Int. Math. Res. Not. IMRN 2009, no. 1, art. ID rnn127, 141–191.
  • [Mi] J. Milne, Lectures on Étale Cohomology, preprint, http://www.jmilne.org/math/CourseNotes/LEC.pdf (accessed 23 January 2013).
  • [Ne1] J. Nekovář, “On $p$-adic height pairings” in Séminaire de théorie des nombres (Paris, 1990–1991), Progr. Math. 108, Birkhäuser, Boston, 1993, 127–202.
  • [Ne2] Nekovář, Jan, On the $p$-adic height of Heegner cycles, Math. Ann. 302 (1995), 609–686.
  • [Ne3] Nekovář, Jan, “$p$-adic Abel–Jacobi maps and $p$-adic heights” in The Arithmetic and Geometry of Algebraic Cycles (Banff, 1998), CRM Proc. Lecture Notes 24, Amer. Math. Soc., Providence, 2000, 367–379.
  • [Ni] W. Niziol, On the image of $p$-adic regulators. Invent. Math. 127 (1997), 375–400.
  • [PR1] B. Perrin-Riou, Points de Heegner et dérivées de fonctions $L$ $p$-adiques, Invent. Math. 89 (1987), 455–510.
  • [PR2] Perrin-Riou, Bernadette, Fonctions $L$ $p$-adiques d’une courbe elliptique et points rationnels, Ann. Inst. Fourier (Grenoble) 43 (1993), 945–995.
  • [PR3] Perrin-Riou, Bernadette, $p$-adic $L$-functions and $p$-adic representations, SMF/AMS Texts Monogr. 3, Amer. Math. Soc., Providence, and Soc. Math. France, Paris, 2000.
  • [P] K. Prasanna, Integrality of a ratio of Petersson norms and level-lowering congruences, Ann. of Math. (2) 163 (2006), 901-967.
  • [R] K. Rubin, p-adic L-functions and rational points on elliptic curves with complex multiplication, Invent. Math. 107 (1992), 323–350.
  • [S] R. Schmidt, Some remarks on local newforms for $\mathrm{GL}(2)$, J. Ramanujan Math. Soc. 17 (2002), 115–147.
  • [Sc] C. Schoen, Complex multiplication cycles on elliptic modular threefolds, Duke Math. J. 53 (1986), 771–794.
  • [Sch1] A. J. Scholl, Modular forms and de Rham cohomology; Atkin–Swinnerton-Dyer congruences, Invent. Math. 79 (1985), 49–77.
  • [Sch2] Scholl, Anthony J., Motives for modular forms, Invent. Math. 100 (1990), 419–430.
  • [Sch3] Scholl, Anthony J., Vanishing cycles and non-classical parabolic cohomology, Invent. Math. 124 (1996), 503–524.
  • [Se] J.-P. Serre, “Formes modulaires et fonctions zêta $p$-adiques” in Modular Functions of One Variable, III (Antwerp, 1972), Lecture Notes in Math. 350, Springer, Berlin, 1973, 191–268.
  • [Sz] H. Shimizu, Theta series and automorphic forms on $\mathrm{GL}_{2}$, J. Math. Soc. Japan 24 (1972), 638–683.
  • [Sh1] G. Shimura, On some arithmetic properties of modular forms of one and several variables, Ann. of Math. (2) 102 (1975), 491–515.
  • [Sh2] Shimura, Goro, The special values of the zeta functions associated with cusp forms, Comm. Pure Appl. Math. 29 (1976), 783–804.
  • [T] T. Tsuji, $p$-adic étale cohomology and crystalline cohomology in the semi-stable reduction case, Invent. Math. 137 (1999), 233–411.
  • [Tu1] J. B. Tunnell, On the local Langlands conjecture for $\mathrm{GL}(2)$, Invent. Math. 46 (1978), 179–200.
  • [Tu2] Tunnell, Jerrold B., Local $\varepsilon $-factors and characters of $\mathrm{GL}(2)$, Amer. J. Math. 105 (1983), 1277–1307.
  • [W] T. C. Watson, Rankin triple products and quantum chaos, Ph.D. dissertation, Princeton University, Princeton, 2002.
  • [X] H. Xue, Central values of $L$-functions over CM fields, J. Number Theory 122 (2007), 342–378.
  • [Z] S. Zhang, Heights of Heegner cycles and derivatives of $L$-series, Invent. Math. 130 (1997), 99–152.